MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FULL RADIUS BL 4.5MM DSPL. EP-1; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. FULL RADIUS BL 4.5MM DSPL. EP-1; SAW, POWERED, AND ACCESSORIES
Model Number 7205306
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Tissue Injury (4559)
Date of Event 06/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during a synovectomy the full radius blade had a failure, the synovium tears up, it caused bleeding and it was relieved after using hemostasis with radiofrequency.It is unknown if there was an available back up device or a significant delay during the procedure.No other complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was an isolated event.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.Based on the information provided, the reported bleeding was relieved after using hemostasis with radiofrequency.However, it is unknown if there was an available backup device or if there was a significant delay during the procedure.Since no other complications were reported, no further clinical/medical assessment is warranted at this time.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.
 
Event or Problem Description
It was reported that during a synovectomy the full radius blade had a failure, the synovium tears up, it caused bleeding and it was relieved after using hemostasis with radiofrequency.Patient has been recovered.The procedure was successfully completed without a significant delay using a back-up device.No other complications were reported.

Brand Name
FULL RADIUS BL 4.5MM DSPL. EP-1
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key12158353
Report Number1219602-2021-01544
Device Sequence Number4260076
Product Code HAB
UDI-Device Identifier03596010251343
UDI-Public03596010251343
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2025
Device Model Number7205306
Device Catalogue Number7205306
Device Lot Number50851716
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/21/2021
Supplement Date Received by Manufacturer07/27/2021
07/25/2021
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date07/28/2021
07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient Weight58